MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO METLYTE 8 PANEL

ABAXIS, INC. PICCOLO METLYTE 8 PANEL
Model Number 400-0023
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Abaxis was contacted by a customer that the customer lab received high k+ patient results compared to an outside lab when running whole blood patient sample using piccolo metlyte 8 panel lot# 7461db8.Partial treatment was administered to patient based on the piccolo results.The patient was also admitted to the hospital for high ck.The hospital ran the same sample on their vitro's 5600 and received normal potassium result.Falsely high k+ result is due to the highly elevated ck value.The interference of high ck values on potassium results on the piccolo xpress system is described in the product package insert instructing customers to confirm potassium recoveries using a different methodology in such cases.Abaxis technical services explained to the customer the falsely elevated k+ result was due to the high ck and referred customer to the metlyte 8 package insert.There was no patient impact from the partial treatment and no observed trend.
 
Event or Problem Description
High potassium (k+) patient result.

Brand Name
PICCOLO METLYTE 8 PANEL
Common Device Name
PICCOLO METLYTE 8
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
MDR Report Key9072470
Report Number2939693-2019-00001
Device Sequence Number1748612
Product Code CEM
UDI-Device IdentifierEABA40000231
UDI-Public+EABA40000231/$$77461DB8/14D20181106T
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K992140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2018
Device Model Number400-0023
Device Catalogue Number400-0023
Device Lot Number7461DB8
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;